|Fatigue & Short Term Memory Loss
Feb 4, 2004
My problem is that even if I sleep for 8 hours, I never feel rested. I have also been experiencing short term memory loss, sometimes as quickly as a minute after being told something or find myself reading things several times. I also have trouble getting to sleep at night.
I have mentioned these things to my doctors ( I go to the VA) but they seem to always glaze over them and this is of concern to me as I am trying to enter back into the workforce after having been on disability for ten years. I have had my testosterone checked and it is normal. Can you suggest anything else that might be causing this. I don't know if this would help but I am a 5'11", 213 lbs Caucasian male aged 47. My T cells were at 1100 but have recently come down to about 840 due to the change to Atazanavir. Help!! Have I lost my energy for good? Will my memory get worse?
| Response from Dr. Conway
Congratulations on being a long-term survivor and having such a good CD4 count after all this time. The side effect that you report is quite general and could be attributable to a number of thingsI would begin by asking if it could be that you are simply depressed or anxious for whatever reason?
Barring this, I would assume that a number of physiological things have been addressed. Issues such as anemia, thyroid or adrenal dysfunction or even diabetes can present like this, and can be ruled out with simple blood tests.
Now, let us move on to the antiviral drugs. It is clear that general side effects can be seen with all the drugs. However, of those you are taking, I would think of the Sustiva first. If your viral load is undetectable, a single drug switch to Viramune might be worth considering. Otherwise, you would need to look at your treatment history (including drug resistance test results, if applicable) with your doctor to see if a good regimen could be designed that avoids the use of Sustiva.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.